Fluctuations of the Product of Random Matrices and Generalized Lyapunov Exponent - Archive ouverte HAL Access content directly
Journal Articles Journal of Statistical Physics Year : 2020

Fluctuations of the Product of Random Matrices and Generalized Lyapunov Exponent

Abstract

I present a general framework allowing to carry out explicit calculation of the moment generating function of random matrix products $\Pi_n=M_nM_{n-1}\cdots M_1$, where $M_i$'s are i.i.d.. Following Tutubalin [Theor. Probab. Appl. {\bf 10}, 15 (1965)], the calculation of the generating function is reduced to finding the largest eigenvalue of a certain transfer operator associated with a family of representations of the group. The formalism is illustrated by considering products of random matrices from the group $\mathrm{SL}(2,\mathbb{R})$ where explicit calculations are possible. For concreteness, I study in detail transfer matrix products for the one-dimensional Schr\"odinger equation where the random potential is a L\'evy noise (derivative of a L\'evy process). In this case, I obtain a general formula for the variance of $\ln||\Pi_n||$ and for the variance of $\ln|\psi(x)|$, where $\psi(x)$ is the wavefunction, in terms of a single integral involving the Fourier transform of the invariant density of the matrix product. Finally I discuss the continuum limit of random matrix products (matrices close to the identity ). In particular, I investigate a simple case where the spectral problem providing the generalized Lyapunov exponent can be solved exactly.

Dates and versions

hal-03017028 , version 1 (20-11-2020)

Identifiers

Cite

Christophe Texier. Fluctuations of the Product of Random Matrices and Generalized Lyapunov Exponent. Journal of Statistical Physics, 2020, 181 (3), pp.990-1051. ⟨10.1007/s10955-020-02617-w⟩. ⟨hal-03017028⟩
12 View
0 Download

Altmetric

Share

Gmail Facebook X LinkedIn More